Tobramycin Eyedrops Gave Me Tinnitus

Discussion in 'Introduce Yourself' started by Naturalman, Jun 19, 2017.

    1. Naturalman

      Naturalman Member

      Tinnitus Since:
      05/2017
      Cause of Tinnitus:
      Tobramycin
      I just want to say thank you for your site.

      I'm primarily posting this to in the hope that it may warn someone who's about to take an ototoxic anti-biotic, or has already taken some and has started to notice some tinnitus.

      I had an eye infection and unfortunately I was too busy with work to take care of myself properly and naturally and unfortunately I was dumb enough to go to a western doctor and take his medecine poison without even googling it. I've researched eye-drops in the past while the ingredients in allopathic drops are often worryingly harmful, I ignorantly assumed the harm in using it for a few days would be negligible.

      He perscribed Tobramycin eyedrops, 2 drops every 3 hours and then Tobramycin ointment at night.

      I only used 2 doses (4 drops total) and I noticed something was seriously wrong. I had intense tinnitus and didn't feel normal.

      I immediately did a few quick internet searches and found sites like yours and forums where people described their experiences. One man even became deaf in one ear 19 hours after a single dose of Tobramycin. I then washed my eye out vigorously and drank massive quantities of water to try flush it out.

      Unfortunately it was too late and some damage was done. I've had tinnitus ever since. It's gotten slightly less intense 6 weeks later.

      My cousin since told me that he took Amoxycillin for 6 days and completely lost his sense of smell for 2 years, and 6 years later his sense of smell is still very weak.

      The doc also perscribed Amoxycillin, which I bought as well. Thank god I never used the Toborex ointment or Amoxycillin.

      I instead used colloidal silver to cure my eye infection. 1 drop every 10 mins when it was very swollen and itching. The infection has passed. I still have a little chazalion but it's progressively getting smaller and smaller. One great treatment I invented is to fill a swimming goggle with colloidal silver and relax with it, letting it flush out the tear duct and eye sac. The only reason it's taken long is I've not really attended to it regularly and with enough intensity because I've been really busy with life and work.

      State of things.
      So it's been about 6 weeks. The tinnitus has gotten about 10-30% quieter. It's hard to say. It still sucks and I still hate the doctor and big pharma for being such a holes and not telling me the risks.
      I used to love music but now I listen to music and I fear I might be making the tinnitus worse and perhaps I should just rest my ears.
      If I listen to music at a gentle volume, after a few hours I occasionally notice the tinnitus is at 1/3 of the music's volume.
      I don't really enjoy music that much anymore.
      It's really disheartening, distracting, depressing.
      I just ignore it and carry on with life. What's the point in being angry, not going to fix anything.
      I've made many fups in life. This is one of the lingering ones.

      I saw some member on the forum here experimenting with his home-made laser ear treatment. I'm also an electronics enthusiast, and it peeked my interest a little. I see he said it got slightly better after many months. It's hard to say whether it would have gotten better regardless.
      I've looked up some double blind studies where laser healing was attempted and the results didn't look significant.

      I saw some website peddling high pitched mp3's for $400, calling it sound theraphy.

      I do honestly believe (without conviction or research yet) that sound and light theraphy could be beneficial. It sure would be nice to see some people who've had success with sound/light theraphy?

      Be well people
       
    2. billie48
      Sunshine

      billie48 Member Benefactor Hall of Fame Ambassador

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. I guess drug reaction is a highly personal thing. Amoxycillin is my 'goto' drug when I had throat infection that wouldn't heal and I have had no problem with it as side effect. Perhaps others can chip in what they have experienced with this drug.
       
    3. GregCA
      Jaded

      GregCA Member

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      You'll find them on this website. On pubmed you'll find more data that isn't as anecdotal as what you'll find here. There are quite a few studies about sound therapy and LLLT for tinnitus.
       
    4. Elinor
      Transparent

      Elinor Member Benefactor

      Location:
      Norway
      Tinnitus Since:
      2006
      Cause of Tinnitus:
      Noise exposure and barotrauma
      I don't know if amoxicillin is to blame for the loss of smell. It is one of the relatively safe antibiotics, especially for tinnitus sufferers. Penicillins in general for short term use are safe.

      This guy had a cold and completely lost his taste and it does not mention at all that he took any antibiotics.
      I Can't Taste Anything


      Apparently some people lose their taste, smell or both after colds. Sometimes temporary, other times permanently. There are plenty of articles on this and none of them mention antibiotics.

      Aminoglycosides though are known to be ototoxic so when you have an infection you kind of have to choose between two evils, if there are no other types of antibiotics available to treat the infection. You can either risk complications from the infection by not getting treatment or risk your tinnitus.

      With aminoglycoside eye drops the risk is higher because it's absorbed more easily through mucous membranes in the eye. As the eyes are also close to the ears it unfortunately makes sense that an ototoxic drug could affect the ears too.
       
      Last edited: Jun 20, 2017
      • Like Like x 1

Share This Page

Loading...
Similar Threads - Tobramycin Eyedrops Gave
  1. Sid77
    Replies:
    1
    Views:
    652
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.